MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10025430
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: pulserider device (catalog 203e/w2485).Udi: (b)(4).Conclusion: the device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Procedural images were provided.Nine reconstruction and/or fluoro images were received.The basil artery is visible with an aneurysm located at the bifurcation.Aneurysm neck and sac measurements are documented on the images.Images are present that document placement of a pulse rider device within the basil artery vessels and coil mass into the target basilar target aneurysm during the index implantation procedure.Also present is an image where the placement of the pulse rider and coil mass has changed after initial implantation.The initial implantation images display positioning of the pulse rider with good apposition to the vessel wall / aneurysm neck and coil mass contained within the target aneurysm.The post implantation image where position shift is apparent displays a shift of the pulse rider device away from apposition to the aneurysm neck vessel wall, in effect moving proximally in the parent vessel.Also visible is a coil protruding from the aneurysm sac into the downstream bifurcation basil limb vessel.Coil protrusion into the parent vessel is a known procedural complication with coiling cerebral aneurysms.The event was confirmed based on the images provided.The root cause of the event could not be conclusively determined; however, movement of the pulserider device that was implanted to secure the coils in the aneurysm may have contributed to the event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported via a healthcare professional, approximately three months after placement of a pulserider device (catalog 203e/w2485) for treatment of a 3.77cm neck width giant basilar artery aneurysm, follow-up images revealed a significant dislocation of the pulserider in the proximal direction.The coil package was also dislocated and some loops of one deltapaq coil (cdf 10025430/c39436) was located in the parent vessel.The pulserider had been prepped and used as per the instructions for use (ifu).The device had been inspected prior to use and appeared normal prior to use.There had been no issues when the device was first implanted.It was reported that the implantation was very easy and correctly placed.The angles of the branch arteries were about 90 degrees.The device had not been retrieved during the procedure.The coil had protruded approximately 1.5cm into the parent vessel, but did not result in blood flow obstruction.The aneurysm remained partially occluded with coils, and there was no effort to push the coil back into the aneurysm.It was reported that the patient was doing very well and no additional interventions were planned.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6113507
Report Number2954740-2016-00276
Device Sequence Number11054698
Product Code HCG
UDI-Device Identifier00878528007135
UDI-Public(01)00878528007135(17)201031(10)C39436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberCDF10025430
Device Lot NumberC39436
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2016
Initial Report FDA Received Date11/18/2016
Patient Sequence Number1
Patient Age56 YR